stimulants (like caffeine, ritalin) make me sleepy! what is wrong with me?

hello,

after I drink coffee, I have to take a nap! I know it sounds weird, but it's unfortunately true :-(
Once I bought an energy drink and instead of feeling more energetic… it made me go to bed :-(

Recently, I found out that I have ADD and I've begun taking ritalin, a stimulant. Well, it makes me sleepy! I think I will stop it, it's horrible.

I remember a few years ago, I suffered from some anxiety and the doctor prescribed me Xanax,…. well it didn't work at all, I had much more anxiety after taking Xanax than before so I stopped it.

There must be something terribly wrong with the chemicals in my brain :-(

Has anybody ever heard of something like this?

Thank you in advance.

4 Responses to “stimulants (like caffeine, ritalin) make me sleepy! what is wrong with me?”

  1. Jay S Says:

    I have the same problem as you! YES! Finally someone has the same symptoms. This is the reason why. Caffeine, and uppers such as ritalin work opposite on someone with AD/HD. They are uppers to people without AD/HD or ADD, but downers for people with AD/HD, or ADD. I'm not sure how old you are, but the older I get the less sleepy I am when I drink caffeine. Same thing with other similants, but I still have it.

  2. bobble242 Says:

    Paradoxical effect. It's when a medication has the opposite effect. Happens commonly in children which is why most of their "calm down" drugs are basically speed. Just tell your doctor and you'll have to mess around with other meds and dosages, but you should find the right combination with him/her.

  3. djillusions24 Says:

    i would love to offer you some info on this topic, however i have none besides the fact that the same thing happens to mee, especially with energy drinks – not so much coffee anymore. tablets lie no doze etc. were all useless and simply made me dosy!

  4. Jaztastic Says:

    When you have ADD, stimulants have the opposite effect. That is why the doctor prescribed you Ritalin to "calm you down". But as you said, people don't usually like that feeling, they feel like zombies. Talk to your doctor about other ways to manage it, and avoid caffeine.

Leave a Reply

*